Symmetries and integrals of motion in optimal control

H. Sussmann

Banach Center Publications (1995)

  • Volume: 32, Issue: 1, page 379-393
  • ISSN: 0137-6934

How to cite


Sussmann, H.. "Symmetries and integrals of motion in optimal control." Banach Center Publications 32.1 (1995): 379-393. <>.

author = {Sussmann, H.},
journal = {Banach Center Publications},
keywords = {integrals of optimal solutions; hamiltonian methods},
language = {eng},
number = {1},
pages = {379-393},
title = {Symmetries and integrals of motion in optimal control},
url = {},
volume = {32},
year = {1995},

AU - Sussmann, H.
TI - Symmetries and integrals of motion in optimal control
JO - Banach Center Publications
PY - 1995
VL - 32
IS - 1
SP - 379
EP - 393
LA - eng
KW - integrals of optimal solutions; hamiltonian methods
UR -
ER -


  1. [1] F. Albrecht, Topics in Control Theory, Springer, Berlin, 1968. Zbl0165.10604
  2. [2] L. D. Berkovitz, Optimal Control Theory, Springer, New York, 1974. Zbl0295.49001
  3. [3] F. H. Clarke, Optimization and Nonsmooth Analysis, Wiley Interscience, New York, 1983. Zbl0582.49001
  4. [4] L. E. Dubins, On curves of minimal length with a constraint on average curvature and with prescribed initial and terminal positions and tangents, Amer. J. Math. 79 (1957), 497-516. Zbl0098.35401
  5. [5] B. Kaskosz and S. Łojasiewicz Jr., A Maximum Principle for generalized control systems, Nonlinear Anal. 9 (1985), 109-130. Zbl0557.49012
  6. [6] E. B. Lee and L. Markus, Foundations of Optimal Control Theory, Wiley, New York, 1967. Zbl0159.13201
  7. [7] A. A. Markov, Some examples of the solution of a special kind of problem in greatest and least quantities, Soobshch. Kharkovsk. Mat. Obshch. 1 (1887), 250-276 (in Russian). 
  8. [8] L. S. Pontryagin, V. G. Boltyanskiĭ, R. V. Gamkrelidze and E. F. Mishchenko, The Mathematical Theory of Optimal Processes, (translated by K. N. Trigoroff, L. W. Neustadt, editor), Wiley, 1962. 
  9. [9] J. A. Reeds and L. A. Shepp, Optimal paths for a car that goes both forwards and backwards, Pacific J. Math. 145 (1990), 367-393. 
  10. [10] H. J. Sussmann, Orbits of families of vector fields and integrability of distributions, Trans. Amer. Math. Soc. 180 (1973), 171-188. Zbl0274.58002
  11. [11] H. J. Sussmann and G. Tang, Shortest paths for the Reeds-Shepp car: a worked out example of the use of geometric techniques in nonlinear optimal control, SIAM J. Control, to appear. 
  12. [12] H. J. Sussmann, Shortest paths with a prescribed bound on the curvature: the three-dimensional case, in preparation. 
  13. [13] H. J. Sussmann, An introduction to the coordinate-free Maximum Principle, in preparation. Zbl0925.93135

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.